Kenalog 40 Almost Killed Me:
Posted over a year ago
I had a Kenalog 40 injection in my joint on December 20-2011. I went into cardiac arrest, and have had too many symptoms to mention
Will I ever get well again?
Kenalog Sufferer - Hi Lea, I too am suffering from Kenalog and depo-medrol injections. I had a number of spine injections from Dec. 2011 - Jan. 2012 (total 200 mg. Kenalog) and then a depo-medrol trigger point injection. I'm still suffering from a range of debilitating side effects - like you, too many to mention. See this message board for more info (it's a better forum than medications.com): [link removed]
Kenalog Sufferer - Lea, The link I included in my message above was removed. Google this to get to the message board (there are over 700 accounts and it's far better organized than this site): "side effects of cortisone shots" about.com
Chronic123 - Hello Kenelog sufferer... I just had 2 kenelog shots Monday in si joint, due to in 2010 i had one facet injection that did not last, so doctor thought giving it in si joint might help me more for low back pain. I feel miserable. Now that I think about it some of the symptoms now I had in 2010 after those injections and did not make connection. Now that I am experiencing side effects from the shots I had Monday, now Im making the connection. I feel awful. I have pain tingling, nerve pricking pain in areas I did not have them in before the shots and other symptoms. Has anyone had the symptoms leave them after the cortisone left their system? I actually research this drug before I had the injections and only seen a few bad experiences, but most people said things got worse before getting better. Now that I have had the shots and things are worse now I have googled all the negative effects of this drug. What do we do to get better after having shots?
Kenalog Sufferer1 - Hi Chronic123, Based on my experience and the hundreds of accounts I've read re. adverse reactions to corticosteroid injections, it can take a long time to recover from the side effects of corticosteroid injections. Also, corticosteroids w/particulate (Kenalog and Depo-medrol) are designed to stay in the system for a long time - surgeons have reported having seen the steroid particulate 2 yrs after injections! For some people it's a matter of weeks and others, months. It's been 8 months since my last injection and I'm just beginning to feel better. I've experienced insomnia, hair loss, nerve pain, muscle weakness, weight loss, general fatigue, skin thinning, wounds not healing, getting infections - since January I've been absolutely miserable. A low dose of Tramadol helps me with the nerve pain. Like you, I didn't initially connect side effects with the injections and although I explained what turned out to be side effects to the injection doctors, they didn't make any connection (note: all my side effects are listed in the manufacturer's package insert material, not supplied by docs to patients, but found online). Too bad, because I wouldn't have agreed to further injections after the first one. I should also note, before the injections, doctors didn't mention the possibility of any of the side effects I'm experiencing (all they noted was possible facial flushing) and I specifically asked - I was told the injections are "very low risk" and "safe." It seems this is a common scenario: doctors not informing patients about long-term, systemic side effects; being far to cavalier in administering these injections; denying side effects patients experience; and being generally completely uneducated about side effects. You can have your adrenal and thyroid function tested, but it seems it's a matter of waiting this out. Google "askapatient" for more accounts, also "side effects of cortisone shots about.com" for hundreds of accounts of adverse reactions. These two sites are far better than medications.com which is loaded with spam. I hope you feel better soon!
Lea Evans - Dear Friends: It is hearbreaking that the doctors who are giving these injections never do any research on them. They should have the same injections given to them, because that is the only way they will ever believe that the injections have made thousands of people sick....many have died. My symptoms are going away very slowly; however, the pain in my hip is getting worse. I have started physical therapy, and we hope that will get me more mobile. My doctor should have given me a plain old cortisone shot in my hip, 10 months ago instead of injecting KENALOG and MARCAINE. These two drugs must be banned; however, that could take years. I have called so many lawyers here in Alberta, and not one will take my case...with respect...Lea
Kenalog Sufferer2 - Hi Lea, you might consider filing a complain with the College of Physicians and Surgeons of Alberta (I believe this is the proper entity). At least there will be a record of your doctor's incompetence.
Lea Evans - Dear Friends: Did any of you develope Meningitis after a Kenalog injection? I know that I had Fungal Meningitis, because I had all of the symptoms. My doctor did not care, and he saw me so very sick with fever, high blood pressure, severe head and neck pain. I had swollen burning lips and they peeled for weeks. The vibrations through my body were horrible, and I still have vibrations on the left side of my head after 11 months. I have no memory of anything that was going on in our home for many months. I am on Prednisone to try to get rid of any crystals that might still be in my hip joint. It is helping with the pain from the bursitis that I have had for years. My life is not much fun, and my poor husband must do most of the work arounfd our home...plus teach history ffull time. I want my life back so badly...thank you for providing this wonderful group. Bless each of you who have suffered from these deadly injection....love....Lea